Isoproterenol Causing Coronary Vasospasm and ST Elevations During Tilt Table Testing

J Investig Med High Impact Case Rep. 2020 Jan-Dec:8:2324709620966862. doi: 10.1177/2324709620966862.

Abstract

Syncope is a sudden but reversible brief loss of consciousness secondary to an acute reduction of cerebral perfusion. Reflex syncope denotes neurologically mediated syncope, which includes vasovagal, carotid sinus syndrome, and other situational syncope. The most frequent form of syncope is vasovagal, which is triggered by emotional stress or prolonged standing, and may be diagnosed with the tilt table test. A thorough investigation of syncope is necessary as serious cardiovascular disorders may also be a cause. A tilt table test is a widely used tool utilized by clinicians to diagnose vasovagal syncope and is sometimes augmented with isoproterenol, a β-sympathomimetic that acts on the heart. This report seeks to explain a case of a 48-year-old previously healthy woman who experienced inferior wall ST elevations during tilt table test supplemented with isoproterenol. There is reason to believe that the results of this patient's tilt table test were due to vasovagal syncope in conjunction with right coronary artery vasospasm.

Keywords: ST elevation; coronary vasospasms; isoproterenol; syncope; tilt table testing.

Publication types

  • Case Reports

MeSH terms

  • Adrenergic beta-Agonists / adverse effects*
  • Blood Pressure / drug effects
  • Coronary Vasospasm / etiology*
  • Coronary Vasospasm / physiopathology
  • Electrocardiography
  • Female
  • Heart Rate / drug effects
  • Humans
  • Isoproterenol / adverse effects*
  • Middle Aged
  • ST Elevation Myocardial Infarction / etiology*
  • ST Elevation Myocardial Infarction / physiopathology
  • Syncope, Vasovagal / diagnosis
  • Syncope, Vasovagal / physiopathology
  • Tilt-Table Test / adverse effects*

Substances

  • Adrenergic beta-Agonists
  • Isoproterenol